MAUDE Adverse Event Report: CORCYM CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA21
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 06/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Not returned from site.
 
Event or Problem Description
On (b)(6) 2022, inspiris valve was attempted to be implanted.However, the device crown prt pericardial heart valve cna19 was selected and implanted because the inspiris sizer 19mm was tight.After de-clamp, echo showed regurgitation.Echo could not determine whether it was paravalvular leakage or transvalvular leakage.It seemed to be pvl or tvl closer to the stent post.Since the leakage was mild, the device was explanted and the inspiris 19mm was implanted instead finally.After de-clamp, echo showed no leakage and the operation was completed without any problem.The concomitant procedure was an ascending aorta replacement.Operation time was added 60 minutes because of this event.The patient remained stable throughout delay in procedure.The patient outcome is no problem, the patient weaned uneventfully and there was no patient impact.As reported, the patient¿s annulus dimensions measured pre-operatively was approximately 19mm.The crown 19 was implanted supra annularly.No decalcification was performed after the crown valve explant and the inspiris valve implant.
 
Additional Manufacturer Narrative
The manufacturing and material records for the crown prt aortic pericardial heart valve, model # cna19, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.Based on the information available, the diameter of the annulus was 19mm and the crown valve size 19 was implanted supraannularly.As such, comparing the internal diameter of the cna19 (15.4 mm as indicated in the information table for the device) and the annulus diameter of the patient (19 mm as reported), the root cause of the reported event can be attributed to the mis-sizing (use-error).

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
francesca crovato
5005 north fraser way
burnaby, bc 
MDR Report Key14981328
Report Number3004478276-2022-00166
Device Sequence Number20241754
Product Code LWR
UDI-Device Identifier00896208000504
UDI-Public(01)00896208000504(240)CNA19(17)231130
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date11/30/2023
Device Model NumberCNA21
Device Catalogue NumberCNA21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2022
Supplement Date Received by Manufacturer07/21/2022
Initial Report FDA Received Date07/11/2022
Supplement Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale